MAUDE Adverse Event Report: ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; MANUAL INSTR, GENERAL SURGICAL
Model Number 4.5MM QUICK RELEASE DRILL
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure is wear and tear.As no further investigation was able to be performed no change in harm was identified.This complaint will be included in trending per (b)(4).
 
Event or Problem Description
On 08/22/2022, it was reported by a sales representative via sems that ar-9239 4.5mm quick release drill had an issue.During a total shoulder replacement on 08/22/2022, it totally stripped the drill - no flutes left upon normal use.The case was successfully completed without incidence, there was no harm and no piece broke off inside the patient.This was discovered during use with no impact to the patient.

Brand Name
4.5MM QUICK RELEASE DRILL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19370156
Report Number1220246-2024-03639
Device Sequence Number7538018
Product Code MDM
UDI-Device Identifier00888867059528
UDI-Public00888867059528
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.5MM QUICK RELEASE DRILL
Device Catalogue NumberAR-9239
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown